Hail, McLean
- When
- May 10, 8:25 PM CST
- Where
- McLean County, Livermore
- Measured
- 0.88 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 37.483, -87.133
Nickel-size hail was reported.
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at May 10, 1:40 PM CST, 6 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 240 PM CDT MON MAY 10 2004 .DISCUSSION... LATEST KPAH 88D SHOWS CONVECTION FIRING IN DIURNALLY DESTABILIZING ATMOSPHERE...ESP IN TOPOGRAPHICALLY FAVORABLE CROWLEYS RIDGE AREA. VISIBLE IMAGERY SHOWS BEST MOISTURE CONVERGENCE IN LAPS DEPICTED MOST UNSTABLE/MOIST TONGUE INTO SEMO BOOTHEEL. HOWEVER...PER SWODY1...GEN RISK TSMS ARE MAINLY WHAT IS EXPECTED OF THE DIURNAL AND WAA VARIETY...WITH OTHER ENVIRONMENTAL ENHANCERS NOT EVIDENT TO SUPPORT THE LONGER LIVED UPDRAFTS FOR SUSTAINED SVR WX. THAT SAID...THERE IS ENOUGH WAA AND INSTABILITY THAT MODELS DRAG EVEN PAST DIURNALLY FAVORABLE TIME INTO THE NIGHT THAT WE WL RETAIN AT LEAST A MENTIONABLE POP THRU TONIGHT. THE MID TERM FORECAST STRATEGY WL REMAIN THE SAME WITH THE 12Z MODELS NOT OFFERING A CLEAR DIRECTION BEYOND THEIR PREVIOUS SOLUTIONS...IE MAINTAINING A NEAR DAILY CHC POP THRU THE WEEK. NEW MODELS STILL SPIKING POPS THU AND FRI AS FRONT APPROACHES...SO WELL KEEP THIS PERSISTENCE STRATEGY GOING TOO. EXTENDED RANGE MRF FLIP-FLOPS AGAIN...NOW BRINGING AFOREMENTIONED FRONT THRU NEXT WEEKEND...ALTHOUGH HINTING AT A STALL IN SRN CWA OR JUST TO THE SOUTH. THEREFORE WE WL HEDGE THE FORECAST IN THAT DIRECTION...BUT W/SUCH LOW CONFIDENCE WE WL ONLY TAKE A STEP APPROACH AND DEFINITELY NOT BUY IT ALL THE WAY YET. RELATIVE TO MOS AND TEMPS...WE WL REMAIN BLO MOS OUTPUT POPS THIS WEEK...AND THEREFORE HAVE A GREATER DIURNAL TEMP RANGE. THEN THIS WEEKEND...WE ONLY STEP IN THE DIRECTION OF THE NEWEST MRF...SO WELL LIKEWISE DIFFER JUST A FEW ACCORDINGLY ON TEMPS AND POPS. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && HUMPHREY
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 352 PM CDT MON MAY 10 2004 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100- 107>112-114-111000- ALEXANDER IL-BALLARD KY-BOLLINGER MO-BUTLER MO-CALDWELL KY- CALLOWAY KY-CAPE GIRARDEAU MO-CARLISLE KY-CARTER MO-CHRISTIAN KY- CRITTENDEN KY-DAVIESS KY-EDWARDS IL-FRANKLIN IL-FULTON KY- GALLATIN IL-GIBSON IN-GRAVES KY-HAMILTON IL-HARDIN IL-HENDERSON KY- HICKMAN KY-HOPKINS KY-JACKSON IL-JEFFERSON IL-JOHNSON IL- LIVINGSTON KY-LYON KY-MARSHALL KY-MASSAC IL-MCCRACKEN KY-MCLEAN KY- MISSISSIPPI MO-MUHLENBERG KY-NEW MADRID MO-PERRY MO-PERRY IL-PIKE IN- POPE IL-POSEY IN-PULASKI IL-RIPLEY MO-SALINE IL-SCOTT MO-SPENCER IN- STODDARD MO-TODD KY-TRIGG KY-UNION KY-UNION IL-VANDERBURGH IN- WABASH IL-WARRICK IN-WAYNE MO-WAYNE IL-WEBSTER KY-WHITE IL- WILLIAMSON IL- INCLUDING THE CITIES OF...SIKESTON...POPLAR BLUFF...PERRYVILLE... CAPE GIRARDEAU...PADUCAH...OWENSBORO...MURRAY...MAYFIELD... MADISONVILLE...HOPKINSVILLE...HENDERSON...EVANSVILLE...HERRIN... HARRISBURG...CARMI...CARBONDALE AND CAIRO 352 PM CDT MON MAY 10 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSOURI...SOUTHERN ILLINOIS...SOUTHWEST INDIANA...AND WESTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT OVER THE ENTIRE FOUR STATE AREA. LATE THIS AFTERNOON AND EARLY THIS EVENING...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER MAINLY SOUTHEAST MISSOURI. THE PRIMARY HAZARD WILL BE MARGINALLY SEVERE HAIL...AND LOCAL WIND GUSTS TO 60 MPH. IN ADDITION...THE RELATIVELY SLOW MOVEMENT OF THE STORMS MAY RESULT IN LOCALLY HEAVY RAIN. OVERNIGHT...THE MAIN THREAT WITH THE STORMS WILL BE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS NEARLY EACH DAY. THE BEST CHANCE OF THUNDERSTORMS WILL BE THURSDAY AND FRIDAY...WHEN AN APPROACHING FRONTAL BOUNDARY MAY HELP FOCUS CONVECTIVE ACTIVITY. ALSO...THE DAILY CHANCE WILL BE MAXIMIZED DURING THE LATE AFTERNOON AND EARLY EVENING HOURS...WHEN THE PEAK HEATING OF THE DAY MAY HELP INITIATE CONVECTION. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED IN SOUTHEAST MISSOURI THIS EVENING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 445 PM CDT MON MAY 10 2004 MOZ110>112-114-102215- MISSISSIPPI MO-NEW MADRID MO-SCOTT MO-STODDARD MO- 445 PM CDT MON MAY 10 2004 AT 445 PM...PADUCAH DOPPLER RADAR DETECTED A STRONG THUNDERSTORM JUST NORTHWEST OF NEW MADRID AND THE LILBOURN AREA...MOVING NORTHEAST AT 20 MPH. THE STORM SHOULD PASS JUST NORTH OF NEW MADRID THROUGH 515 PM. THE STORM MAY PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER...AND WIND GUSTS 30 TO 40 MPH.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 543 PM CDT MON MAY 10 2004 KYZ001-002-006-102320- FULTON KY-GRAVES KY-HICKMAN KY- 543 PM CDT MON MAY 10 2004 AT 543 PM...PADUCAH DOPPLER RADAR DETECTED A STRONG THUNDERSTORM CLUSTER JUST SOUTHWEST OF FULTON KENTUCKY. THE STORMS WERE MOVING NORTHEAST AT 20 MPH. AS THE STORMS PASS THROUGH THE FULTON AREA THROUGH 620 PM...VERY HEAVY RAIN AND DANGEROUS LIGHTNING CAN BE EXPECTED. THE STORMS MAY ALSO PRODUCE SMALL HAIL...AND GUSTY WIND.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 622 PM CDT MON MAY 10 2004 MOZ100-110010- WAYNE MO- 622 PM CDT MON MAY 10 2004 AT 622 PM...PADUCAH DOPPLER RADAR DETECTED A RAPIDLY INTENSIFYING THUNDERSTORM OVER SOUTHERN WAYNE COUNTY MISSOURI...JUST EAST OF WILLIAMSVILLE. THE STORM WAS MOVING NORTHEAST AT 20 MPH. THE STRONGEST PART OF THIS STORM WILL PASS OVER THE WESTERN PART OF LAKE WAPPAPELLO BETWEEN 625 PM AND 640 PM...AND MAY PRODUCE UP TO 1/2 INCH DIAMETER HAIL...AND GUSTY WINDS. IT WILL PRODUCE DANGEROUS LIGHTNING AND VERY HEAVY RAIN. THE STORM SHOULD PASS NEAR OR JUST EAST OF GREENVILLE THROUGH 650 PM.
The national radar mosaic for the moment the first event began.
2 hail. Local standard time, as filed.
Nickel-size hail was reported.
A few of the hailstones were up to 1 inch in diameter. A National Weather Service co-operative observer reported the hail.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2004Every state in 2004This day in weather historyWarnings in Kentucky, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5399211, 5399210.